Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Telbivudine-Induced Myopathy Incidentally Detected by FDG PET/CT Imaging in a Patient With History of Hepatocellular Carcinoma

Zou, Sijuan, MD; Cheng, Zhaoting, MD; Song, Shuang, MS; Zhu, Dongling, MD; Zhu, Xiaohua, MD, PhD

doi: 10.1097/RLU.0000000000002385
Interesting Images

Myopathy is an adverse effect of telbivudine. We describe a case of telbivudine-induced myopathy visualized on FDG PET/CT in a 75-year-old man with history of chronic HBV infection and hepatocellular carcinoma. FDG PET/CT images demonstrate no abnormal uptake characteristic of hypermetabolic malignancy. However, intense hypermetabolic activity in muscles of the abdominal wall was noted. Three months after telbivudine withdrawal, a second FDG PET/CT showed normal muscle activity in the abdominal wall.

From the Department of Nuclear Medicine and PET/CT, Tongji Hospital, Tongji Medical College, Huazhong University of Science and Technology, Wuhan, China.

Received for publication October 6, 2018; revision accepted October 9, 2018.

Conflicts of interest and sources of funding: All authors declare that they have no conflict of interest. This work was supported by the National Natural Science Foundation of China (no. 81671718, 81873903), the Natural Science Foundation of Hubei province in China (no. 2016CFB687, 2011CDB551), and the Clinical Foundation of Tongji Hospital (no. 2015C013).

Correspondence to: Xiaohua Zhu, MD, PhD, Department of Nuclear Medicine and PET/CT, Tongji Hospital, Tongji Medical College, Huazhong University of Science and Technology, 1095 Jiefang Ave, Wuhan, 430030, China. E-mail: evazhu@vip.sina.com.

Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.